A 1-day, 3-drug, fosaprepitant-containing regimen is efficacious for preventing chemotherapy-induced nausea and vomiting (CINV) among patients receiving both single- and multiple-day non-anthracycline and cyclophosphamide (AC)-based regimens with or without carboplatin, according to a study presented at the European Society for Medical Oncology (ESMO) 2016 Congress.1
Previously reported findings from a phase 3 trial demonstrated that a single-day fosaprepitant regimen was superior to a standard 3-day regimen for preventing CINV among patients receiving non-AC-based moderately emetogenic chemotherapy (MEC). The impact of MEC emetogenicity and duration of chemotherapy on the efficacy of this regimen, however, remains unclear.
In a double-blind, phase 3 trial (ClinicalTrials.gov Identifier: NCT01594749), investigators enrolled 1000 patients receiving MEC and randomly assigned them 1:1 to receive ondansetron, dexamethasone, and fosaprepitant or placebo before the first dose of MEC on day 1. Of those, about 70% received single-day MEC regimens and 51% had carboplatin-based chemotherapy.
Among those in the fosaprepitant group, 77.9% of patients receiving single-day chemotherapy and 80.3% of those receiving multiple-day chemotherapy achieved a complete response in the delayed phase, compared with 64.7% and 77.1% in the control arm, respectively.
RELATED: Fosaprepitant May Lower Risk of Emesis, Nausea in Women With Cervical Cancer
The complete response rate in the delayed phase was 78.2% among patients treated with carboplatin, versus 79.6% for patients not given carboplatin in the fosaprepitant group. In the control group, the complete response rate was 61.4% and 73.1% for carboplatin- and non-carboplatin-based regimens, respectively.
- Weinstein C, Jordan K, Green S, et al. Exploration of the heterogeneity of moderately emetogenic chemotherapy on response to fosaprepitant in a randomized phase 3 trial. Paper presented at: European Society for Medical Oncology (ESMO) 2016 Congress; October 7-11, 2016; Copenhagen, Denmark.